Aa
A
A
Close
Avatar_universal
itchy skin and red bumpy spots on face
Recently, out of nowhere, my face started to itch. At first from back of the ear to the jaw and now the whole face. It is now covered with red spots, they are a bit bumpy though. I was wondering what is going on and what can I do to treat it? Should I go to the doctors and find out?
Cancel
7 Answers
Page 1 of 1
563773_tn?1374250139
Hello,
It can be due to skin allergic reaction or contact dermatitis, heat rash or sweat dermatitis. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate symptoms a weak steroid may be used, whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Comment
Cancel
563773_tn?1374250139
Comment
Comment
Submit Comment
Avatar_universal
I went to doctors after I posted this a day later as it has affected my sleep. According to the doctors, he said it is most probably skin allergic reaction, and he prescribed Celestone-M cream for me. I only applied once, and took a  Claratyne pill on the same day. It became better straight away the next day. However, up till now, I still have no idea what I am allergic to, and sometimes, just my ears itch, like for a while out of no reason. I washed all my sheets after the visit to the doctors though. I was wondering if it is possible to be allergic to Napisan (a type of laundry soaker)?
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
563773_tn?1374250139
Hello,
You can be allergic to the laundary soaker or to other allergens as well. For this you need to get an evaluation done from an allergist. Diagnosis of skin allergies includes Skin ***** tests (pricking the skin with a needle or pin containing a small amount of the allergen ('***** Testing' or 'Scratch Testing'), Patch tests (by applying a patch to the skin, where the patch contains the allergen.) and RAST.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Comment
Cancel
563773_tn?1374250139
Comment
Comment
Submit Comment
Avatar_universal
I guess this is a follow up of the incident earlier, therefore, I posted it here.

After the allergic "outbreak", the skin on my face appears to be extremely dry and flaky, on the forehead, under the eyes and cheeks. I tried bio-oil, NuSkin moisturiser, NuSkin enhancer (skin conditioning gel), but it doesn't seemed to get better. Everytime I applied something on my face, my whole face "stings", especially the areas mentioned earlier. Also, other than the skin on my face being particularly dry and flaky, my ears seemed to be itchy at times of the day where there's no reason at all (at least not close to Napisan or L'Occitane cream "which I have found I am allergic to)..for example, when I was sitting in the car, the itch will start and stop like 3-4 min later. What can I do to "fix" this??
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
563773_tn?1374250139
Hello,
The symptoms of dry, itchy, flaky skin raise the possibility of eczema. Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Allergic reaction can occur to strong soaps, Solvents, chemicals, certain foods, food additives, plants, metals, cosmetics, even urine and faeces of some animals (dust mites).

The treatment of eczema is by antihistaminics and steroids which I have mentioned earlier.

I sincerely hope that helps. Take care and regards.
Comment
Cancel
563773_tn?1374250139
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
itchy skin and red bumpy spots on face
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
Top Dermatology Answerers
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC
209987_tn?1451939065
Blank
tschock
AB
4851940_tn?1385441629
Blank
jemma116
United Kingdom
Avatar_m_tn
Blank
N_Johnny30